Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 313, NWS Atlanta, GA

April 21, 20204 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Apr 21, 2020, 3:55 AM EDT for 4 counties in Georgia. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Apr 21, 2020, 3:55 AM EDT (07:55 UTC)
Expired
Apr 21, 2020, 2:58 PM EDT
In force
11 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 39 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Echeconnee Creek at Houston Road near Byron (BYNG1). The gauge peaked at 15.11 ft at Apr 21, 2020, 6:00 AM EDT.

actionminormoderate152004/2104/22
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02214075, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

113 
WGUS42 KFFC 210755
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
355 AM EDT Tue Apr 21 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Echeconnee Creek near Byron affecting Bibb...Crawford...Houston 
  and Peach Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

&&

GAC021-079-153-225-212155-
/O.NEW.KFFC.FL.W.0313.200421T0755Z-000000T0000Z/
/BYNG1.1.ER.200421T0725Z.000000T0000Z.000000T0000Z.UU/
355 AM EDT Tue Apr 21 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Echeconnee Creek near Byron.
* Until further notice.
* At 330 AM Tuesday the stage was 15.0 feet...and 
  rising.
* Flood stage is 15.0 feet.
* At 15.0 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Houston Road. 
  Portions of creek access roads and low lying areas will begin to 
  flood.
  

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379             

$$
2 follow-up statements
841 
WGUS82 KFFC 211445
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1045 AM EDT Tue Apr 21 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Tucsawhatchee Creek near Hawkinsville affecting Pulaski County 

  Echeconnee Creek near Byron affecting Bibb...Crawford...Houston 
  and Peach Counties 


GAC021-079-153-225-220445-
/O.CON.KFFC.FL.W.0313.000000T0000Z-000000T0000Z/
/BYNG1.1.ER.200421T0725Z.200421T1330Z.000000T0000Z.UU/
1045 AM EDT Tue Apr 21 2020

The Flood Warning continues for
  The Echeconnee Creek near Byron.
* Until further notice.
* At 1015 AM Tuesday the stage was 15.1 feet, and steady.
* Minor flooding will continue.
* Flood stage is 15 feet.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Houston Road. 
  Portions of creek access roads and low lying areas will begin to 
  flood.
  

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379             

$$

GAC235-220445-
/O.EXT.KFFC.FL.W.0306.000000T0000Z-000000T0000Z/
/TSCG1.1.ER.200420T2335Z.200421T1245Z.000000T0000Z.NO/
1045 AM EDT Tue Apr 21 2020

...Flood Warning extended until further notice...The Flood Warning 
continues for
  The Tucsawhatchee Creek near Hawkinsville.
* Until further notice.
* At 945 AM Tuesday the stage was 12.2 feet, and steady.
* Minor flooding will continue.
* Flood stage is 11 feet.
* Between 11 and 13 feet...Flood stage is reached. Minor flooding of
  woodlands, fields and pastures begin upstream and downstream from the
  gage on Georgia Highways 257 and 27.
  

&&

LAT...LON 3231 8361 3224 8342 3218 8342 3225 8364


$$
307 
WGUS82 KFFC 211858
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
258 PM EDT Tue Apr 21 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Echeconnee Creek near Byron affecting Bibb...Crawford...Houston 
  and Peach Counties

 
GAC021-079-153-225-211928-
/O.CAN.KFFC.FL.W.0313.000000T0000Z-200421T1858Z/
/BYNG1.1.ER.200421T0725Z.200421T1330Z.200421T1648Z.UU/
258 PM EDT Tue Apr 21 2020

The Flood Warning is cancelled for
  The Echeconnee Creek near Byron.
* This takes effect immediately.
* At 2 PM Tuesday the stage was 14.9 feet...and falling.
* Flood stage is 15 feet.
* The creek/river will continue to fall.
* At 15 feet...Flood stage is reached. Minor flooding of woodlands 
  occurs upstream and downstream from the gage on Houston Road. 
  Portions of creek access roads and low lying areas will begin to 
  flood.
  

&&

LAT...LON 3280 8391 3284 8386 3274 8374 3269 8358
      3263 8355 3269 8379             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 20, 10:20 PM EDT, 5 hours 35 minutes earlier.

Area forecast discussion, Apr 20, 10:20 PM EDT, 5 hours 35 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
1020 PM EDT Mon Apr 20 2020

.Update...
No changes to the forecast.

41

.Previous...

.SHORT TERM /Tonight through Tuesday Night/...

Some lingering cold advection stratocu could linger on late the
afternoon across parts of the east and south, otherwise expect a
shift to mostly clear conditions.

A welcomed quiet short term is on tap as we stay under ridge
dominated dry regime with NW flow aloft. A dry reinforcing cold
front looks to push into the area Tuesday and will mainly just
increase some NW gradient winds. Near normal temps are expected
tonight and Tuesday with slightly cooler Tuesday night given the
fropa.

Baker

&&

.LONG TERM /Wednesday through Monday/...

Surface high pressure will be sliding off the Atlantic coast on
Wednesday as the next storm system begins to approach the Southeast.
After a dry day Wednesday, rainfall should quickly increase
overnight Wednesday night into Thursday morning. Initial convection
through Thursday morning should be elevated with little severe risk.
The surface low will track northeast across the Tennessee Valley
through midday Thursday, lifting the warm front northward. While
questions remain regarding the degree of instability present at this
point, storms that become surface based would pose a severe risk
through Thursday afternoon. This system will then shift east of the
area fairly quickly with rain coming to an end Thursday night into
Friday morning. Additional rainfall totals of 1-2" are currently
forecast across the area with locally higher amounts.

Models have begun to come into better agreement heading into the
weekend. A short-lived dry break on Friday will be followed by a
quick-moving cold front on Saturday which will again increase shower
and thunderstorm chances. Models have begun to trend drier on Sunday
behind this front with cooler temperatures filtering into the area.

RW

&&

.AVIATION...
00Z Update...

Mostly clear skies through the taf period...except FEW050 may be
possible Tuesday afternoon. NW winds should decrease to near 5 kts
for overnight...then increase back up to 10-15 kts gusting 18-22
kts with possibly higher at KATL for Tuesday.

//ATL Confidence...00Z Update...
High on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          50  75  46  72 /   0   0   0   5
Atlanta         51  73  48  71 /   0   0   0   5
Blairsville     46  67  40  68 /   5   5   0   5
Cartersville    48  74  43  72 /   0   0   0   5
Columbus        52  78  51  76 /   0   5   0   0
Gainesville     51  72  46  70 /   0   5   0   5
Macon           50  78  49  75 /   0   5   0   0
Rome            49  74  44  72 /   0   0   0   5
Peachtree City  49  75  47  73 /   0   0   0   5
Vidalia         55  79  54  77 /   5  10   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....RW
AVIATION...41
Hazardous weather outlook, Apr 20, 4:40 PM EDT, 11 hours 15 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
440 PM EDT Mon Apr 20 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
440 PM EDT Mon Apr 20 2020

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Tonight...

No hazardous weather expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

A round of potentially strong to severe thunderstorms is expected
across north and central Georgia Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 9:00 PM EDTRiver Flood WarningFFCBleckley, Pulaski7 days
Apr 20, 9:00 PM EDTRiver Flood WarningFFCDodge, Telfair, Wilcox21 days

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.